A preprint study of adolescents conducted during Thailand’s national COVID-19 vaccination campaign showed what one physician described as a “stunning” association between myocarditis and the Pfizer-BioNTech vaccine.
A prospective study in Thailand conducted during the country’s national COVID-19 vaccination campaign for adolescents showed what one physician described as a “stunning” association between myocarditis and the Pfizer-BioNTech vaccine.
Participants with a history of cardiomyopathy, tuberculous pericarditis or constrictive pericarditis and severe allergic reaction to the COVID-19 vaccine were excluded from the study.
Although the study included 314 adolescents, 13 were excluded from the findings as they were “lost to follow-up.”
Of the 301 remaining participants, 202 (67.1%) were male.
Researchers found that 18% of the 301 teens analyzed had an abnormal electrocardiogram, or EKG after receiving their second dose of Pfizer, 3.5% of males developed myopericarditis or subclinical myocarditis, two were hospitalized and one was admitted to the ICU for heart problems.